Alert archive / New York / Special Marine Warnings in 2003

Special Marine Warning 91, NWS Buffalo, NY

August 5, 2003

NWS Buffalo, NY issued this special marine warning at Aug 5, 2003, 1:55 PM EDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2003, 1:55 PM EDT (17:55 UTC)
Expired
Aug 5, 2003, 2:45 PM EDT
In force
50 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 5, 9:23 AM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Aug 5, 9:23 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
923 AM EDT TUE AUG 5 2003

RADAR SHOWS AREA OF SHWRS OVR CENTRAL PA INTO SOUTHERN TIER OF NY
WITH PRECIP MOVING NORTHWARD. VSBL SATELLITE SHOWS BEST CHC OF SOME
BRKS OF SUN FOR AWHILE OVR CNY AND TWD THE ST LAW VALLEY BUT WITH
DIURNAL HEATING EXPECT SHWRS/TSTMS TO BECOME MORE NUMEROUS DURG THE
AFTN ESPECIALLY FROM MID AFTN ON. AIR QUITE JUICY WITH DEW PTS IN THE
MID-UPPER 60S SO WILL ADD HUMID TO THE FORECAST FOR THIS AFTN.
PRECIPITABLE WATER VALUES ARND 1.50 TO 1.75 INCHES COULD GET SOME
LOCALLY HVY DOWNPOURS IN SOME TSTMS.

FCST TEMPS FOR THIS AFTN GENLY LOOK OK BUT WITH MORE CLD COVER IN
SOUTHERN TIER WILL LWR TEMPS TO MID 70S FOR INTERIOR SECTIONS. NO
OTHER CHANGES TO REST OF THE FCST FOR NOW.

EARLIER AFD FOLLOWS...

IT IS HARD TO BELIEVE THE DURATION AND PERSISTENCE OF THIS TROUGHY
PATTERN OVER THE GREAT LAKES REGION.  IT IS REALLY HARD TO ARGUE
NOT MENTIONING A THREAT OF PRECIPITATION EVERY PERIOD RIGHT THROUGH
THE WEEKEND.  WE WILL NOT DO THAT THOUGH AS FRIDAY AND SATURDAY
STILL LOOK GENERALLY DRY FOR MOST OF THE AREA.  MORE DETAIL BELOW ON
THAT.

TIMING IS STILL THE BIGGEST FORECAST PROBLEM WITH SUBTLE MESOSCALE
FEATURES TRIGGERING EVENTS.  OVERNIGHT WAS A VERY GOOD EXAMPLE AS
THUNDERSTORMS FIRED UP IN THE FINGER LAKES REGION WITH SOME
LOCATIONS PICKING UP MORE THAN 2 INCHES OF RAIN.  CURRENTLY THAT
MESOSCALE EVENT IS RETREATING NORTHEAST ACROSS THE EASTERN LAKE
ONTARIO REGION.

FOR TODAY...THE UPPER TROUGH ELONGATES WEST OF US WITH A VORT MAX
SWINGING THROUGH THE BASE OF IT.  BASED ON CURRENT RADAR TRENDS...WE
WILL GO WITH CHANCE POPS THIS MORNING BUT INCREASE TO LIKELY THIS
AFTERNOON.

FOR TONIGHT AND WEDNESDAY MORNING...BASE OF TROUGH SWINGS SLOWLY
ACROSS OUR REGION.  WILL HAVE TO KEEP LIKELY POPS IN THROUGH
WEDNESDAY MORNING BUT THEN WILL MAKE THINGS MORE SCATTERED IN NATURE
FOR MOST AREAS WEDNESDAY AFTERNOON.  WILL KEEP LIKELY POPS IN
WEDNESDAY AFTERNOON ONLY FOR THE EASTERN LAKE ONTARIO REGION.

THURSDAY...THE AXIS OF TROUGH DIGS AGAIN JUST TO OUR WEST BUT THE
BULK OF THE ENERGY REMAINS NORTH.  CHANCE CATEGORY POPS LOOK
REASONABLE.  MAY NOT BE TOO BAD OF A DAY.

FRIDAY AND SATURDAY...WE WILL KEEP MOST AREAS DRY BUT CANT IGNORE
WAVE MOVING NORTHWARD THROUGH EASTERN NEW YORK ON LATEST GFS.  WILL
HAVE TO KEEP SOMETHING IN FOR THE EASTERN ZONES BOTH DAYS.

NO CHANGES TO EXTENDED AT THIS TIME AS IT IS APPARENT THE THE UPPER
TROUGH WILL LIVE ON

THATS IT FOR NOW.  ZONES SHOULD BE ON THE STREET AROUND 4 AM.

.BUF...NONE.

JJP/SAGE
Hazardous weather outlook, Aug 5, 4:40 AM EDT, 9 hours 15 minutes before
NYZ001>008-010>014-019>021-085-051045-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
440 AM EDT TUE AUG 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME BUT WITH
RECENT HEAVY RAINS THERE IS STILL A POTENTIAL FOR LOCALIZED FLOODING
IN THUNDERSTORMS WITH HEAVY RAIN ESPECIALLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN IS NOT LIKELY TO BE ACTIVIATED TODAY OR TONIGHT BUT SPOTER
INFORMATION ON RAINFALL AMOUNTS WILL BE VERY HELPFUL.

SAGE

In the hours before

Local storm report, Aug 5, 1:16 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
0116 PM EDT TUE AUG 05 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 PM    WEST FALLS                NY   60 MPH TSTORM WIND
08/05/03   ERIE                           2 TREES DOWN ON WEST FALLS
                                          RD REPORTED BY COUNTY
                                          OFFICIAL.

1245 PM    WEST FALLS                NY   60 MPH TSTORM WIND
08/05/03   ERIE                           LARGE APPLE TREE DOWN
                                          ADJACENT TO RTE 240
                                          REPORTED BY BROADCAST MEDIA

NIZIOL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 12:24 PM EDTSevere Thunderstorm WarningBUFErie36 min
Aug 5, 12:56 PM EDTSevere Thunderstorm WarningBUFWyoming34 min
Aug 5, 1:55 PM EDTSpecial Marine WarningBUF50 min
Aug 5, 1:55 PM EDTSpecial Marine WarningBUF50 min
Aug 5, 1:55 PM EDTSpecial Marine WarningBUF50 min
Aug 5, 3:38 PM EDTFlash Flood WarningBUFOntario112 min
Aug 5, 3:45 PM EDTFlash Flood WarningBUFAllegany2 hr
Aug 5, 4:22 PM EDTFlash Flood WarningBUFMonroe, Wayne53 min
Aug 5, 4:23 PM EDTSevere Thunderstorm WarningBUFOswego52 min
Aug 5, 4:34 PM EDTFlash Flood WarningBUFWyoming26 min
Aug 5, 4:54 PM EDTFlash Flood WarningBUFLewis, Oswego2 hr
Aug 5, 4:59 PM EDTFlash Flood WarningBUFWyoming31 min
Aug 5, 5:05 PM EDTSevere Thunderstorm WarningBUFLewis55 min
Aug 5, 5:06 PM EDTFlash Flood WarningBUFWayne54 min
Aug 5, 5:19 PM EDTFlash Flood WarningBUFAllegany56 min
Aug 5, 5:24 PM EDTFlash Flood WarningBUFWyoming36 min

Nearby

Special Marine Warnings in New York, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.